Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 4, NWS Marquette, MI

January 18, 2016

NWS Marquette, MI issued this gale warning at Jan 18, 2016, 4:13 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2016, 4:13 AM EST (09:13 UTC)
Expired
Jan 18, 2016, 7:00 PM EST
In force
15 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

924 
WHUS73 KMQT 180913
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
413 AM EST MON JAN 18 2016

LSZ265-266-181715-
/O.NEW.KMQT.GL.W.0004.160118T0913Z-160119T0000Z/
/O.CON.KMQT.UP.W.0004.000000T0000Z-160118T1800Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
413 AM EST MON JAN 18 2016

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 14 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY.

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 PM EST 
  THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ263-264-267-181715-
/O.CON.KMQT.UP.W.0004.000000T0000Z-160118T1800Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
413 AM EST MON JAN 18 2016

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 PM EST 
  THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$

LMZ221-248-250-181715-
/O.CON.KMQT.SC.Y.0010.000000T0000Z-160119T0600Z/
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
413 AM EST MON JAN 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 35 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 3 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 5 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 AM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VOSS
2 follow-up statements
172 
WHUS73 KMQT 181505
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1005 AM EST MON JAN 18 2016

LSZ265-266-182315-
/O.EXT.KMQT.UP.W.0004.000000T0000Z-160119T0000Z/
/O.CON.KMQT.GL.W.0004.000000T0000Z-160119T0000Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
1005 AM EST MON JAN 18 2016

...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST 
  THIS EVENING. 

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 38 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 15 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ263-264-182315-
/O.EXT.KMQT.UP.W.0004.000000T0000Z-160119T0000Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
1005 AM EST MON JAN 18 2016

...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST 
  THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$

LSZ267-181800-
/O.CON.KMQT.UP.W.0004.000000T0000Z-160118T1800Z/
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1005 AM EST MON JAN 18 2016

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 PM EST
THIS AFTERNOON. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 PM EST 
  THIS AFTERNOON. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$

LMZ221-248-250-182315-
/O.CON.KMQT.SC.Y.0010.000000T0000Z-160119T0600Z/
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1005 AM EST MON JAN 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 23 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 32 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  3 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 5 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KLUBER
707 
WHUS73 KMQT 182052
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
352 PM EST MON JAN 18 2016

LSZ265-266-190000-
/O.CON.KMQT.GL.W.0004.000000T0000Z-160119T0000Z/
/O.CON.KMQT.UP.W.0004.000000T0000Z-160119T0000Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
352 PM EST MON JAN 18 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST 
  THIS EVENING. 

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 27 KNOTS FROM THE NORTHWEST...WITH GUSTS UP TO 37 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET 
  WITH A MAXIMUM WAVE HEIGHT OF UP TO 14 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ263-264-190000-
/O.CON.KMQT.UP.W.0004.000000T0000Z-160119T0000Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
352 PM EST MON JAN 18 2016

...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST
THIS EVENING. 

* TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 PM EST 
  THIS EVENING. 

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARNING AREA.

&&

$$

LMZ221-190000-
/O.EXT.KMQT.SC.Y.0010.000000T0000Z-160119T0000Z/
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-
352 PM EST MON JAN 18 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  2 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 2 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ248-250-190500-
/O.CON.KMQT.SC.Y.0010.000000T0000Z-160119T0600Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
352 PM EST MON JAN 18 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  3 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 4 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST MONDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST MONDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KEC

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Jan 18, 3:54 AM EST, 19 minutes earlier.

Area forecast discussion, Jan 18, 3:54 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
354 AM EST MON JAN 18 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 408 PM EST SUN JAN 17 2016

WV IMAGERY AND RAP ANALYSIS INDICATED A COLD MID/UPPER LEVEL LOW
JUST TO THE EAST OF LAKE SUPERIOR. AT THE SFC...NW LOW LEVEL FLOW
PREVAILED BTWN A RIDGE OVER THE PLAINS AND A TROUGH FROM JAMES BAY
TO SRN ONTARIO. RADAR AND VIS LOOP SHOWED MAINLY MULTI-BAND LES WITH
FEW DOMINANT OR COHERENT BANDSAS THE LES INTENSITY HAS DIMINISHED
SLIGHTLY WITH THE VERY DRY ARCTIC AIR UPSTREAM AND THE LAKES
AGGREGATE TROUGH SHIFTING TO THE SOUTH OF UPPER MICHIGAN.
INSTABILITIY OVER THE LAKE REMAINED HIGH WITH 850/700 MB TEMPS
AROUND -23C/-30C RESULTING IN LAKE INDUCED CAPES NEAR 1K J/KG AND
EQUILLIBRIUM HEIGHTS TO 14K FT.

TONIGHT...EXPECT MODERATE TO OCASSIONALLY HEAV LES TO CONTINUE FOR
NW FLOW FAVORED LOCATIONS. THE HIGH RES MODELS SUGGEST THAT THE MOST
FAVORALBE LOW LEVEL CONV OVER THE WEST WILL FOCUS INTO ONTONAGAON
COUNTY THIS EVENING. OVER THE EAST...MORE DOMINANT BANDS COULD OVER
A WIDER AREA FROM FROM ALGER COUNTY INTO LUCE COUNTY. LES INTENSITY
SHOULD ALSO INCREASE WITH A SHRTWV OVER NRN ONTARIO ROTATING TO NEAR
ERN LAKE SUPERIOR BY 12Z. HOWEVER...WINDS WILL ALSO BACK SLIGHTLY IN
RESPONSE TO THE INCOMING SHRTWV. ALTHOUGH SNOWFALL AMOUNTS MAY NOT
BE AS HEAVY AS LAST NIGHT...5 TO 9 INCH AMOUNTS WILL BE POSSIBLE
OVER THE EAST. THE SHORTER FETCH AND SLIGHTLY LOWER INVERSION
HEIGHTS OVER THE WEST SHOULD KEEP AMOUNTS IN THE 2 TO 5 INCH RANGE.
ENOUGH OF THE CONVECTIVE LAYER WILL REACH INTO THE DGZ TO KEEP SLR
VALUES AOA 25/1.

THE VERY COLD AIR MOVING INTO INTERIOR LOCATIONS WILL DROP WIND
CHILLS INTO THE -20 TO -30 RANGE NEAR THE WI BORDER FROM IRONWOOD TO
CRYSTAL FALLS TONIGHT WHERE A WIND CHILL ADVY REMAINS IN EFFECT.
EXPECT ENOUGH LAKE MODERATION FARTHER NORTH FOR WIND CHILLS MAINLY
IN THE -10 TO -20 RANGE.

MONDAY...AS THE SHRTWV MOVES IN WITH THE STRONGER FORCING SHIFTING
TO THE SOUTH...WINDS WILL GRADUALY VEER. CONDITIONS WILL REMAIN
FAVORABLE FOR MODERATE TO HEAVY LES...AGAIN HEAVIEST OVER THE EAST
WITH SLIGHTLY HIGHER INVERSION HEIGHTS AND LONGER FETCH LENGTHS.
WARNINGS AND ADVISORIES WILL REMAIN IN EFFECT THROUGH THE DAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 623 PM EST SUN JAN 17 2016

LES WILL DIMINISH MON NIGHT AND TUE AS 850MB TEMPS INCREASE FROM
AROUND -22C AT 00Z TUE TO AROUND -12C BY 18Z TUE WHILE UPPER AND SFC
RIDGING MOVES IN. STILL HAVE TO RESOLVE SOME MESOSCALE FEATURES THAT
MAY LEAD TO BANDS OF MODERATE TO HEAVY SNOW INTO EARLY TUE
MORNING...BUT THE COVERAGE OF HEAVIER SNOW POTENTIAL WILL REDUCE
INTO THE MORNING...LOOKS LIKE IT WILL BE CONFINED TO ALGER AND NRN
SCHOOLCRAFT COUNTIES. BY THE END OF THE DAY TUE WINDS MAY SWITCH OUT
OF THE W-SW BEHIND THE RIDGE AND AHEAD OF A SHORTWAVE. EXPECT ONLY
VERY MINOR SNOWFALL BY THE END OF THE DAY. POSSIBILITY OF A FEW
INCHES MON NIGHT INTO TUE (MAINLY BEFORE NOON TUE) OVER THE ERN NW
WIND FAVORED ZONES AND JUST A COUPLE INCHES OVER THE NWRN AREAS.

MODELS SHOW A SHORTWAVE MOVING THROUGH THE REGION TUE NIGHT INTO
WED...BUT THE TREND IS FOR MODELS TO SHIFT THAT S...WHICH IS ALSO
THE CONSENSUS. WINDS OVER THE LAKES LOOK DISORGANIZED AND 850MB
TEMPS AROUND -14C...SO ANY LAKE EFFECT WILL BE INSIGNIFICANT. MAY
SEE ANOTHER WEAK SHORTWAVE MOVE THROUGH THE AREA WED NIGHT OR
THU...BUT MODELS SHOW LITTLE TO NO QPF WITH THAT. SHOULD SEE LAKE
ENHANCEMENT...POSSIBLE OVER THE KEWEENAW AND FAR NE DEPENDING ON
WIND DIRECTIONS. NOT LOOKING AT SIGNIFICANT AMOUNTS WITH THIS
SHORTWAVE EITHER.

TREND AFTER THAT CONTINUES TO LOOK DRY AND WARMER. COULD SEE HIGHS
AROUND 30 IN SOME SPOTS ON SAT...THEN A BIT COOLER ON SUN.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 353 AM EST MON JAN 18 2016

AT KIWD/KCMX...NW FLOW LAKE EFFECT CONTINUES INTO MONDAY NIGHT.
EXPECT IFR VSBY DURING THE HEAVIER SNOW BANDS AT IWD...BUT WILL STAY
MVFR FOR THE MOST PART.  IFR/LIFR VSBY AT CMX WILL CONTINUE THROUGH
THIS FORECAST PERIOD AND THIS WILL BE A VARIABLE CONDITION.

AT KSAW...VFR CONDITIONS WILL CONTINUE THROUGH MOST OF THE FORECAST
PERIOD WITH THE LAKE EFFECT SNOW SHOWERS STAYING MOSTLY TO THE EAST
WITH NORTHWEST WINDS.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 623 PM EST SUN JAN 17 2016

A TIGHT GRADIENT WILL REMAIN ACROSS LAKE SUPERIOR INTO EARLY
TUESDAY...KEEPING WIND GUSTS BETWEEN 25-30KTS WITH HIGHER GALE FORCE
GUSTS TO 35 KNOTS POSSIBLE OVER EASTERN LAKE SUPERIOR LATE THIS
AFTERNOON INTO TONIGHT. IN ADDITION...HEAVY FREEZING SPRAY IS
EXPECTED TODAY INTO MONDAY. WINDS ARE EXPECTED TO SLOWLY DIMINISH
TOWARDS THE MIDDLE OF NEXT WEEK...AS HIGH PRESSURE MOVES OVER THE
UPPER GREAT LAKES REGION.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
  LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ002-
     003-006-007-085.

  LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ001-
     014-084.

  WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MIZ009-010.

LAKE SUPERIOR...
  HEAVY FREEZING SPRAY WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     LSZ263>267.

  GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ265-266.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JLB
LONG TERM...TITUS
AVIATION...07
MARINE...JLB
Hazardous weather outlook, Jan 17, 3:40 PM EST, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
340 PM EST SUN JAN 17 2016

MIZ001>003-006-007-014-084-085-182045-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-ALGER-LUCE-
SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
340 PM EST SUN JAN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

LAKE EFFECT SNOW SHOWERS...HEAVY AT TIMES...WILL CONTINUE TO IMPACT
THE LAKE SUPERIOR SNOW BELTS FAVORED BY NORTH TO NORTHWEST WINDS.
EXPECT SOME BLOWING AND DRIFTING SNOW AS WELL...ESPECIALLY IN OPEN
AREAS NEAR LAKE SUPERIOR. SEE THE LATEST WINTER WEATHER MESSAGE FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO FALL HEAVY AT TIMES INTO
MONDAY FOR THE NORTHWEST WIND SNOW BELTS OF LAKE SUPERIOR. EXPECT
SOME BLOWING AND DRIFTING SNOW AS WELL...ESPECIALLY IN OPEN AREAS
NEAR LAKE SUPERIOR. SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER
DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS. THE
PUBLIC MAY SUBMIT REPORTS ON OUR WEB PAGE OR THROUGH OUR FACEBOOK
AND TWITTER PAGES.

MIZ004-005-009>013-182045-
BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-
340 PM EST SUN JAN 17 2016 /240 PM CST SUN JAN 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

COLD ARCTIC AIR OVER THE REGION WILL RESULT IN WIND CHILLS BETWEEN
15 AND 30 BELOW ZERO. THE LOWEST WIND CHILLS WILL BE OVER WESTERN
UPPER MICHIGAN. SEE THE LATEST WIND CHILL ADVISORY FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLD ARCTIC AIR OVER THE REGION WILL RESULT IN WIND CHILLS BETWEEN
15 AND 30 BELOW ZERO MONDAY MORNING. THE LOWEST WIND CHILLS WILL BE
OVER WESTERN UPPER MICHIGAN. SEE THE LATEST WIND CHILL ADVISORY FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-182045-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
340 PM EST SUN JAN 17 2016 /240 PM CST SUN JAN 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

HEAVY FREEZING SPRAY IS EXPECTED OVER MUCH OF LAKE SUPERIOR.

NORTHWEST GALE FORCE WIND GUSTS ARE POSSIBLE OVER PORTIONS OF THE
EAST HALF OF LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HEAVY FREEZING SPRAY IS EXPECTED OVER MUCH OF LAKE SUPERIOR ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-182045-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
340 PM EST SUN JAN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

TITUS

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.